MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC ZIPPIE ZM310; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC ZIPPIE ZM310; POWERED WHEELCHAIR
Model Number EIPW22
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sunrise medical customer service contacted (b)(6), which provides care for the end user, to gather more information regarding this incident.Contact was made with their representative (b)(6).(b)(6) stated the caregiver was pushing the user in the grass and came across an uneven spot and caused the chair to tip forward.The caregiver grabbed the user so he would not fall out, which he did not, however in doing so the patient fractured his leg.(b)(6) stated the user has osteopenia (brittle bone).There were no allegations of malfunction or defect made by the caregiver against the subject wheelchair.According to the description of the complaint as given by (b)(6) at (b)(6), the near fall was accidental.Since the chair was ordered without a chest harness, (b)(6) is looking into obtaining one to offer support to the end user in his chair.Sunrise medical deems this incident as accidental and no further investigation will be performed by sunrise medical.
 
Event or Problem Description
Stephanie with the user's school called and stated the user fell out of his chair.She stated the chair tipped a little and the user fell out and fractured his leg.

Brand Name
ZIPPIE ZM310
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7545258
Report Number2937137-2018-00006
Device Sequence Number16459204
Product Code ITI
UDI-Device Identifier05022408051977
UDI-Public05022408051977
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Caregivers
Device Model NumberEIPW22
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight16